MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

EDWARDS LIFESCIENCES EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Model Number 9600LDS29A
Medical Device Problem Codes Fluid/Blood Leak (1250); Difficult to Remove (1528)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/19/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is ongoing.
 
Event or Problem Description
As reported by the field clinical specialist (fcs), during deployment of a transfemoral transcatheter aortic valve replacement procedure with a 29 mm sapien 3 valve, the commander delivery system balloon burst during deployment and the valve embolized.During inflation, the balloon ruptured, and blood was observed in the syringe.The valve was not able to be fully deployed and remained approximately 20-30% expanded.The delivery system could not be withdrawn through the partially deployed valve despite multiple attempts.While attempting to maintain wire and valve position during removal, the valve embolized to the descending aorta.Contralateral access was obtained, and a wire was advanced through the embolized valve.A 28 mm true balloon was then advanced over the wire and used to fully deploy the 29 mm valve in the descending aorta.Following this maneuver, the delivery system was removed and a new 29 mm sapien 3 valve was implanted.The patient remained in stable condition at the end of the procedure.No patient injury or major vascular complications were reported.
 
Additional Manufacturer Narrative
The event reported is anticipated in the risk management documentation for transcatheter heart valve procedures.Additional assessment of the failure mode is not required at this time.The device was returned for evaluation.Upon visual examination, it was observed that the inflation balloon was damaged at the proximal side of the working length.Due to the nature of the complaint event, no applicable functional testing was performed.The complaint was confirmed through visual examination.The inflation balloon single wall thickness was measured along the edges of the burst location.A thickness deviating from the specification could be indicative of an issue during manufacturing of the component, as a thin wall could contribute to the observed burst.All measurements met the specification.Regarding the difficulty withdrawing, there was no applicable dimensional testing.The instructions for use (ifu), training manuals and current risk mitigations have been reviewed.No inadequacies have been identified with regards to warnings, contraindications, and the directions/conditions for the successful use of the device.Imagery of the patient anatomy was provided and it was observed that calcification was present in the landing zone.The complaints for balloon leak and difficulty withdrawing were confirmed based on evaluation of the returned device.In this case, review of the anatomical imagery that was provided revealed calcification within the landing zone.The presence of calcification can create a challenging anatomy for balloon inflation.While the balloons are sufficiently designed and tested to ensure the burst pressure is at or above the rated burst pressure, calcified nodules can compromise the structure of the balloon wall via following mechanisms such as puncture, local overstretching, open cell impingement, or stress concentration.As the balloon was damaged, the altered balloon profile may have made it more susceptible to catching on the thv during withdrawal from the partially deployed valve, contributing to resistance, the reported withdrawal difficulty, and the resulting valve embolization.As such, available information suggests that patient factors (calcification) may have contributed to the reported balloon damage and subsequent leak, while procedural factors (damaged balloon) may have contributed to the reported withdrawal difficulty and subsequent valve embolization.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.Since no edwards product defects or labeling deficiencies were identified, no corrective or preventative action is required.

Brand Name
EDWARDS LIFESCIENCES COMMANDER DELIVERY SYSTEM
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
renee van dorne
1 edwards way
irvine, CA 92614
9492506385
MDR Report Key23795258
Report Number2015691-2025-10146
Device Sequence Number10493914
Product Code NPT
UDI-Device Identifier00690103193961
UDI-Public(01)00690103193961(17)261204(10)66184769
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
P140031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9600LDS29A
Device Lot Number66184769
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/18/2025
Supplement Date Received by Manufacturer02/18/2026
Initial Report FDA Received Date12/12/2025
Supplement Report FDA Received Date02/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexMale